So the cancer is responding terrifically to hormone therapy, but my husband, not so much. I know there is good reason for him to be emotional and depressed -- he took quite a hit a couple of months ago when he heard what he thought was a back ache was actually PCa, metastasized extensively throughout his skeleton. But I still think all the meds may be playing a role, because he seems more anxious, depressed, and weepy than he did in the first couple of weeks after the diagnosis.
I am not trying to be impatient. I'm sure there's a gradual acceptance and you can't rush the process of coming to terms with something like this. But on the other hand, I hate to see him suffer unnecessarily.
First, do you think this is an HT side effect and if so, is there any reason to believe it will get better on its own? I was thinking that maybe it's more intense initially, while your body is still shocked by the abrupt drop in hormone levels.
I think exercise would help, but it's been hard to make that happen because he's so down. Do you have other advice? Would an anti-anxiety or anti-depressant help? Or maybe something like prednisone or vitamin b, something for energy -- I think a lot of what depresses him is his lack of energy.
As far as meds -- he was taking Casodex daily but stopped about a week ago (he's supposed to switch to zytiga, but due to extreme pharmacy incompetence, they still haven't had it to dispense -- yes, I am switching to mail order). He just had his first Lupron injection a few days ago (he'd previously had two fermigon shots). In the past 10 days, he also added avodart, vivelle dot estrogen patches, sprycel, and ursodial.
Any and all advice would be greatly appreciated.
12 of 12 cores positive, 100% involvement
Dx 5-2012 Metastatic PCa, lymph nodes & extensive bone mets
PSA 61.1 (5-2-2012) -- prior to any treatment
PSA 48.7 (5-29-2012) -- after casodex only
PSA 4.6 (6-11-2012) -- 11 days after 1st firmagon injection
PSA 0.15 (7-2012)